Your Health. Your Family. Your Choice.
Administered by: Other Purchased by: Other
Life Threatening? No
Write-up: This case was reported by the foreign regulatory authority (AFSSAPS number NT20110219) and described the occurrence of idiopathic thrombocytopenic purpura in a 14-year-old female subject who was vaccinated with ENGERIX B (GlaxoSmithKline). The subject had no relevant medical history. Family medical history included thrombotic microangiopathy with renal impairment in a sister of her mother. Co-suspect vaccination included (non-gsk) GARDASIL. On an unspecified date, the subject received unspecified dose of ENGERIX B (intramuscular, batch and site unknown). In December 2009, February 2010 and April 2010, the subject received three primary doses of GARDASIL (intramuscular, batch and site unknown). In April 2010, within unspecified delay after ENGERIX B vaccination and less than one month after the third dose of GARDASIL, the subject developed ecchymosis NOS with more and more important size and increased fatigue. On 22 May 2010, blood full count revealed thrombopenia with platelet count at 26 000/mm^3. Haemoglobin level was 13 g/dl and white blood cell level was 5 000/mm^3 (neutrophil at 80 per cent and eosinophil at 0 per cent). On 04 June 2010, the subject was hospitalised due to the events. She did not present with hepatomegaly or splenomegaly. Blood test showed white blood cell level at 4660/mm^3, slight lymphopenia at 671/mm^3, thrombopenia with platelet count at 39000, haemoglobin at 13.3 g/dl. Smear test did not show any schistocytes. Blood electrolytes and transaminases were normal. Immunoglobulin levels were normal with immunoglobulin G at 9.9 g/l, immunoglobulin A at 1.78 g/l and immunoglobulin M at 1.48 g/l. Serologies for HIV, hepatitis C and cytomegalovirus were negative. Serology for hepatitis B showed post-vaccination immunity and old infection to Epstein-Barr was disclosed. Antinuclear factors, anticardiolipin factors and antiphospholipides antibodies were negative. The dosage of complement was negative. In May 2010, the subject was treated with corticosteroids then platelet count increased from 26000 to 70000/mm^3. On 10 June 2010, bone marrow myelogram showed polymorphous bone marrow with functional aspect of megakaryocytic line in favour of peripheral origin. In July 2010, lab test showed a decrease in platelet count at 13000 and 58000 /mm^3 (dates unspecified). The diagnosis of idiopathic thrombocytopenic purpura was suspected. At the end of August 2010, the subject experienced possible photosensitivity with erythema in lower limbs. At the time of reporting, ecchymosis was resolved without sequelae but idiopathic thrombocytopenic purpura was unresolved. The outcome for increased fatigue, photosensitivity with erythema in lower limbs was unknown. According to the AFSSaPS, based on the foreign method of assessment, the causal relationship between idiopathic thrombocytopenic purpura and ecchymosis and the vaccination with ENGERIX B and GARDASIL was assessed as dubious. The causal relationship for [Due to memory limitations, the remainder of this text could not be compared.] p for increased fatigue, photosensitivity with erythema in lower limbs was unspecified.
Copyright © 2019 National Vaccine Information Center. All rights reserved.
21525 Ridgetop Circle, Suite 100, Sterling, VA 20166